Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 11, 2005, 4:54 PM MST for Coconino County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 4:54 PM MST (23:54 UTC)
- Expired
- Jun 11, 2005, 5:30 PM MST
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 66 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 112354 SVRFGZ AZC005-120030- /O.NEW.KFGZ.SV.W.0008.050611T2354Z-050612T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 454 PM MST SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 530 PM MST * AT 450 PM MST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF MOUNTAINAIRE...OR ABOUT 10 MILES NORTHEAST OF SEDONA...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNTAINAIRE BY 505 PM MST LAT...LON 3497 11182 3490 11176 3502 11150 3515 11161 $$
2 follow-up statements
000 WWUS55 KFGZ 120013 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 513 PM MST SAT JUN 11 2005 AZC005-120030- /O.CON.KFGZ.SV.W.0008.000000T0000Z-050612T0030Z/ COCONINO AZ- 513 PM MST SAT JUN 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MST FOR SOUTH CENTRAL COCONINO COUNTY... AT 508 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNTAINAIRE...OR ABOUT 9 MILES SOUTH OF FLAGSTAFF...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNTAINAIRE BY 500 PM MST LAT...LON 3497 11182 3490 11176 3502 11150 3515 11161 $$
000 WWUS55 KFGZ 120029 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 529 PM MST SAT JUN 11 2005 AZC005-120035- /O.EXP.KFGZ.SV.W.0008.000000T0000Z-050612T0030Z/ COCONINO AZ- 529 PM MST SAT JUN 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCONINO COUNTY EXPIRES AT 530 PM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 3497 11182 3490 11176 3502 11150 3515 11161 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 PM MST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 245 PM MST SAT JUN 11 2005 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH THE EVENING...BEFORE GRADUALLY ENDING FROM THE WEST OVERNIGHT. HIGH PRESSURE WILL QUICKLY BUILD ACROSS THE AREA ON SUNDAY...WITH SHOWERS ENDING NEAR THE NEW MEXICO BORDER BY LATE MORNING. BY NEXT WEEK...HIGH PRESSURE WILL BRING A SIGNIFICANT WARMING TREND AND MOSTLY SUNNY SKIES TO THE REGION. && .DISCUSSION...ACTIVE DAY TODAY ACROSS NORTHERN AND CENTRAL ARIZONA AS A VIGOROUS S/WV TROUGH MOVES INTO THE UNSTABLE AND RELATIVELY MOIST AIRMASS ALREADY IN PLACE. THIS ACTIVITY WILL LIKELY CONTINUE INTO THE EVENING...GRADUALLY SWEEPING EASTWARD WITH THE PROGRESSION OF THE UPPER LEVEL TROUGH. THIS SYSTEM WILL EXIT THE STATE BY EARLY SUNDAY MORNING...WITH RAPID WARMING ALOFT TRAILING IT AS A RIDGE BUILDS OVER THE SOUTHWEST. THERE WILL BE NO MORE POPS EXPECTED AFTER EARLY SUNDAY MORNING. THE RIDGE WILL THEN TAKE OVER THROUGH AT LEAST MID WEEK WITH STRONG WARMING...AND DRY CONDITIONS. THERE MAY BE SOME MID LEVEL MOISTURE RETURNING AROUND THE RIDGE BY WEDNESDAY OR THURSDAY...WE HAVE BROUGHT IN INCREASED CLOUD COVER ALONG THE NEW MEXICO BORDER FOR NOW...BUT NO POPS YET. SOUTHWEST WINDS WILL INCREASE LATE IN THE PERIOD AS A STRONG TROUGH DEVELOPS ALONG THE WEST COAST...BUT ARIZONA WILL REMAIN WARM THROUGH THE END OF THE WEEK. PETERSON. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.